Acta Mathematica Vietnamica

, Volume 42, Issue 2, pp 311–336 | Cite as

Continuity and Directional Differentiability of the Value Function in Parametric Quadratically Constrained Nonconvex Quadratic Programs

  • Tran Van NghiEmail author
  • Nguyen Nang Tam


The aim of this paper is to investigate the continuity and the directional differentiability of the value function in quadratically constrained nonconvex quadratic programming problem. Our result can be used in some cases where the existing results on differential stability in nonlinear programming (applied to quadratic programming) cannot be used.


Nonconvex quadratic programming Quadratically constrained Value function Continuity Directional differentiability 

Mathematics Subject Classification (2010)

90C20 90C30 90C31 



This research is funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under grant number 101.01-2014.39. The authors would like to thank the anonymous referees for his/her valuable suggestions which have helped to improve the presentation.


  1. 1.
    Auslender, A., Cominetti, R.: First and second order sensitivity analysis of nonlinear programs under directional constraint qualification conditions. Optimization 21, 351–363 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Baccari, A.: On the classical necessary second-order optimality conditions. J. Optim. Theory Appl. 123, 213–221 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer-Verlag, New York (2000)CrossRefzbMATHGoogle Scholar
  4. 4.
    Gauvin, J.: A necessary and sufficient regularity condition to have bounded multipliers in nonconvex programming. Math. Program. 12, 136–138 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gauvin, J., Dubeau, F.: Differential properties of the marginal function in mathematical programming. Math. Program. Study 19, 101–119 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gauvin, J., Janin, R.: Directional derivative of the value function in parametric optimization. Ann. Oper. Res. 27, 237–252 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Gollan, B.: On the marginal function in nonlinear programming. Math. Oper. Res. 9, 208–221 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Kim, D.S., Tam, N.N., Yen, N.D.: Solution existence and stability of quadratic of quadratically constrained convex quadratic programs. Optim. Lett. 6, 363–373 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Lee, G.M., Tam, N.N., Yen, N.D.: Quadratic programming and affine variational inequalities: a qualitative study, Series: Nonconvex Optimization and Its Application, vol. 78. Springer-Verlag, New York (2005)Google Scholar
  10. 10.
    Luderer, B., Minchenko, L.I., Satsura, T.: Multivalued Analysis and Nonlinear Programming Problems with Perturbations. Kluwer, Dordrecht (2002)CrossRefzbMATHGoogle Scholar
  11. 11.
    Luo, Z.Q., Pang, J.S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge (1996)CrossRefzbMATHGoogle Scholar
  12. 12.
    Minchenko, L.I., Sakochik, P.P.: Holder behavior of optimal solutions and directional differentiability of marginal functions in non linear programming. J. Optim. Theory Appl. 90, 555–580 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Minchenko, L.I., Tarakanov, A.: On second-order directional derivatives of value functions. Optimization 64, 389–407 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Seeger, A.: Second order directional derivatives in parametric optimization problems. Math. Oper. Res. 13, 124–139 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Tam, N.N.: Continuity of the optimal value function in indefinite quadratic programming. J. Global Optim. 23, 43–61 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Tam, N.N.: Directional differentiability of the optimal value function in indefinite quadratic programming. Acta Math. Vietnam. 26, 377–394 (2001)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Tam, N.N., Nghi, T.V.: On the solution existence and stability of quadratically constrained nonconvex quadratic programs. ManuscriptGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2016

Authors and Affiliations

  1. 1.Hanoi Pedagogical University 2HanoiVietnam

Personalised recommendations